Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off ADs...is it withdrawal or am I just not better?

(5 Posts)
morleylass Wed 31-Oct-12 16:10:59

Hi all, I would just like to get a little insight to other peoples experience coming off ADs as I am/have just done this.

I've been on mirtazapine since March for anxiety and insomnia and was getting on really well so in August spoke to my Dr about reducing them. I have been reducing very slowly over the last 8 weeks, from 30mg per night to last week taking 3.75 per night, not taken any since Friday.
Generally things have been going OK, each time I lower the dose I do tend to get a bit of the anxiety jitters (not sure what it is called...when you feel like adrenalin is running through your veins).

In the last couple of weeks I have had a very stiff neck, which I think is tension and last night for the first time in months I was awake at 3.30 am and that was my sleeping done. Now I know this was only one night, but I am very sensitive to sleep issues because both this time when I was Ill and when I had PND my first symptoms were terrible insomnia.

Now I am thinking that perhaps I should just stay on the tablets, but I don't know if it is just the withdrawal of the mirt that is making me tense and possibly not able to sleep, as it is quite a sedating drug...any thoughts? confused
TIA
MLx

Pilgit Wed 31-Oct-12 21:40:52

Could be the sedative effect wearing off. I take it as well and when I've forgotten I wake early. you've probably worked it out but worrying about it won't help (easy to say, not easy to do). give it a couple of days to make sure it is out of your system and then assess the situation. If you're still having difficulties go talk to your GP. Have you had any talking therapy as well? Whilst I still take the drugs the self awareness developed via therapy has really helped keep things in perspective and helps me recognise things for what they are.

strawberry17 Thu 01-Nov-12 13:56:40

I don't know about Mirtzapine although I was on it briefly years ago, but it is possible you have come off too fast, here's a really good article about tapering off:

http://beyondmeds.com/2012/02/13/taper10percent/

and a web site with stacks of info about the different drugs and how to taper off them safely:

http://survivingantidepressants.org/

Hope that helps (from someone who knows too much about this subject and really needs to get a life)

strawberry17 Thu 01-Nov-12 13:57:25

Damn I'm sorry I forgot to convert the links!!

beyondmeds.com/2012/02/13/taper10percent/

survivingantidepressants.org/

morleylass Thu 01-Nov-12 17:02:09

Hi thanks for your replies and the link is really useful. I think I have tapered too quickly at the lower dose so will go back onto a low dose.
Pilgit, not had talking therapy but will mention to Dr as I think it would help,
Thanks again
MLx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now